MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. PARADIGM REAL-TIME REVEL INSULIN INFUSION PUMP MMT-523NAH; PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR

MEDTRONIC PUERTO RICO OPERATIONS CO. PARADIGM REAL-TIME REVEL INSULIN INFUSION PUMP MMT-523NAH; PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR
Model Number MMT-523NAH
Health Effect - Clinical Codes Hyperglycemia (1905); Hypoglycemia (1912)
Date of Event 04/30/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Currently, it is unknown whether or not the device may have caused or contributed to the event as no product has been returned.The device will be returned for analysis and further information will follow once the analysis has been completed.No conclusion can be drawn at this time.
 
Event or Problem Description
Customer called and reported that they received emergency medical assistance due to low blood glucose on (b)(6) 2017, with an unknown blood glucose on (b)(6) 2017 and 26 mg/dl on (b)(6) 2017, at the time of the incident.The customer was given intravenous glucose to treat for both incidents.The customer experienced symptoms such as loss of consciousness.The customer was wearing the insulin pump during the incident's troubleshooting was not completed as the customer declined.Later on (b)(6) 2017, the customer experienced high blood glucose of 500 mg/dl related to their high glucose intake.They treated for the high with the pump.The customer also reported that the pump has a broken off reservoir tube lip.The insulin pump will not be returned for analysis.
 
Additional Manufacturer Narrative
Pump passed all functional tests, including the idle current measurement test, run current measurement test, self test, off no power test, unexpected restart error test, displacement test, basic occlusion test, occlusion test, prime test, rewind test , excessive no delivery test and delivery accuracy test.Pump received with cracked case at the display window corner, partially broken reservoir tube lip, cracked battery tube threads, cracked case at the reservoir tube window corner, cracked reservoir tube window and minor scratched lcd window.A complete analysis and testing of the insulin pump showed that it was functioning properly and passed all functional testing.After testing it was concluded that the device operated within specifications.

Brand Name
PARADIGM REAL-TIME REVEL INSULIN INFUSION PUMP MMT-523NAH
Common Device Name
PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
ceiba norte ind. park #50 road
juncos 00777 -386
MDR Report Key6629640
Report Number3004209178-2017-54082
Device Sequence Number10966622
Product Code OYC
UDI-Device Identifier00643169077652
UDI-Public(01)00643169077652
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial,Followup
Report Date (Section B) 07/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberMMT-523NAH
Device Catalogue NumberMMT-523NAH
Device Lot NumberA7523NAHJ
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/09/2017
Initial Date Received by Manufacturer 05/31/2017
Supplement Date Received by Manufacturer06/16/2017
Initial Report FDA Received Date06/09/2017
Supplement Report FDA Received Date07/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age68 YR
Patient Weight145